Don't read if your stomach is weak

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Missmissy
Regular Member


Date Joined Oct 2006
Total Posts : 237
   Posted 3/28/2009 4:55 AM (GMT -7)   
This is a pretty gross thing, I know. I NEED HELP! I was put on Augmentin for an abcess tooth which turned into another abcess tooth. I was on the Augmentin for almost 2 weeks. My stools are now nothing but a gross jelly-like substance. I feel awful, I'm afraid to eat, because every time I do, I have really bad cramps and when I try to go to the bathroom, I feel like I'm about to give birth. Does anyone have advice for me? This is the first time I have taken antibiotics since I was diagnosed, and I don't know where to start. HELP!!!
Asacol 1200 mg. 3 times daily, Rowasa enema AM & PM,
probiotics, lots of hope and prayers! 52 years old, diagnosed formally 10-06. If it doesn't kill ya, it'll only make you stronger!


Illini
Regular Member


Date Joined Dec 2007
Total Posts : 298
   Posted 3/28/2009 6:37 AM (GMT -7)   
Being on strong antibiotics for two weeks may have knocked out your gut flora as already mentioned. You should definitely continue with the probiotics and possibly double them or use a stronger version. Also make sure you separate taking the antibiotics and probiotics by at least several hours. It's possible that the antibiotics have left you lactose intolerant for the same reason, so I would trying avoiding dairy and see if it helps. I would also suggest using Ensure, Boost, or a similar product if you are turned off by eating.

If this GI trouble is much worse than what you usually experience, another possibility is pseudomembranous colitis (C. diff) from the antibiotics. That is serious, so I think you should discuss your symptoms with your doctor ASAP.
July 2007 Drug-Induced Liver Injury
January 2008 Crohn's Ileitis
Currently trying... Enteral Nutrition, Flax Oil, VSL#3, Folic Acid, Vitamin E


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 3/28/2009 7:12 AM (GMT -7)   
Girl do you think it takes hearing about mucous to gross us out??? We all have seen it all:) I took Augmentin myself a couple of months ago and only made it 8 days because the stuff made me so sick. I had the worst D. Luckily I didn't get as bad as you though because I stopped it. I agree with the above, double up on your probiotics as I agree I think your gut flora is messed up.

Giant Hugs,
Gail *Nanners*
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1289
   Posted 3/28/2009 9:25 AM (GMT -7)   
i am having the same problem with the pain/cramps when going to the bathroom...it's so bad i puke quite often now. I'm on 6-MP and got an infection on my finger so they put me on keflex (probably spelled wrong)...I feel a lot worse this week but now I'm done with it so hopefully i can start heading in the right direction again. I hope you feel better soon!

keenca
New Member


Date Joined Feb 2009
Total Posts : 7
   Posted 3/28/2009 12:45 PM (GMT -7)   
Augmentum is one of the Antibiotics that my son with Crohn's was told to avoid. When he was diagnosed he was given a list of 'safe' antibiotics that have less of a chance of causing the dreaded diarrhea. These include Azythromycin (ZPAC) , Septra, Bactrim and Cipro. Some ofthe ones to avoid are amoxacillin, clindamycin and augmentum.

He was told to stop the probiotics while on the antibiotics since the antibiotics cancel out any good effect from the probiotics. You are just wasting the probiotics. Once the antibiotic is finished then start the probiotics. Your gut flora is definitely messed up!

Although its too late now, your doctors should communicate before prescribing drugs that may affect your gut.

Missmissy
Regular Member


Date Joined Oct 2006
Total Posts : 237
   Posted 3/29/2009 10:35 AM (GMT -7)   
I just wanted to thank you all for your replies. It warms my heart to know that I can count on your kindness to try and help make this "crappy" disease a little more bearable.
Asacol 1200 mg. 3 times daily, Rowasa enema AM & PM,
probiotics, lots of hope and prayers! 52 years old, diagnosed formally 10-06. If it doesn't kill ya, it'll only make you stronger!


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 3/29/2009 12:16 PM (GMT -7)   
Even without taking antibiotics, excess mucus for an IBDer is fairly common, infact even IBSers can have issues with excessive mucus.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 3:17 PM (GMT -7)
There are a total of 2,734,934 posts in 301,260 threads.
View Active Threads


Who's Online
This forum has 151367 registered members. Please welcome our newest member, vtu15.
373 Guest(s), 12 Registered Member(s) are currently online.  Details
Thankuall, blueberrymuffin, abb, PromisedaRainbow, chrisp1, Rikky1, dismissed, Serenity Now, mpost, smlafleur, wpack3, ks1905


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer